MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT,4FR POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT,4FR POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "after placing a bard traditional powermidline catheter and upon removing the stylet/wire, i noticed the wire seemed very long and fragile/flimsy in appearance.I put the equipment aside and completed the midline insertion by flushing and checking blood return.After successfully completing mid insertion, i examined the wire and it appeared frayed and fractured.".
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.Device not returned for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a frayed and fractured stylet is confirmed and was determined to be use related.One t-lock assembly with the stylet inside was returned for evaluation.A microscopic observation revealed the distal welded tip of the stylet to be missing.The fracture surface of the core wire appeared granular and appeared to be broken at an angle.The observed characteristics of the break sites in the returned stylet are indicative of damage caused by a sharp instrument such as scissors.Due to the angle of the break in the core wire and the fracture surface of the break in the core wire, the complaint of a broken stylet is confirmed and was determined to be cut.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
DOT,4FR POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16941104
Report Number3006260740-2023-01925
Device Sequence Number15255391
Product Code PND
UDI-Device Identifier00801741108754
UDI-Public(01)00801741108754
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberP4154108
Device Lot NumberREGV3341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown